Alert archive / North Carolina / Tornado Warnings in 2009
Tornado Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at May 3, 2009, 8:56 PM EDT for Caswell County, Rockingham County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 8:56 PM EDT (00:56 UTC)
- Expired
- May 3, 2009, 9:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, Rockingham County, NC
The radar
The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:20 PM EDT | TSTM WND DMG | 1 E Mayfield, NC | TREES DOWN ON WILLIAMSON CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 987 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KRNK 040056
TORRNK
NCC033-157-040145-
/O.NEW.KRNK.TO.W.0001.090504T0056Z-090504T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT.
* AT 856 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
WENTWORTH...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENTWORTH...
HARRISONS CROSSROADS...
OREGON HILL...
RUFFIN...
BETHEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.
&&
LAT...LON 3635 7993 3653 7993 3655 7929 3654 7925
3633 7925
TIME...MOT...LOC 0056Z 268DEG 27KT 3644 7982
$$
JJ2 follow-up statements
000
WWUS51 KRNK 040113
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
913 PM EDT SUN MAY 3 2009
NCC033-157-040145-
/O.CON.KRNK.TO.W.0001.000000T0000Z-090504T0145Z/
ROCKINGHAM NC-CASWELL NC-
913 PM EDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHWESTERN CASWELL AND NORTHEASTERN ROCKINGHAM COUNTIES...
AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES WEST OF
MAYFIELD...OR NEAR EDEN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
PELHAM...
GATEWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3653 7963 3655 7939 3646 7940 3646 7972
3649 7972
TIME...MOT...LOC 0112Z 259DEG 24KT 3648 7969
$$
WP000
WWUS51 KRNK 040146
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
946 PM EDT SUN MAY 3 2009
NCC033-157-040156-
/O.EXP.KRNK.TO.W.0001.000000T0000Z-090504T0145Z/
ROCKINGHAM NC-CASWELL NC-
946 PM EDT SUN MAY 3 2009
...THE TORNADO WARNING FOR NORTHWESTERN CASWELL AND NORTHEASTERN
ROCKINGHAM COUNTIES EXPIRED AT 945 PM EDT...
THE STORM HAS WEAKENED AND MOVED OUT OF THE AREA.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3653 7963 3655 7939 3646 7940 3646 7972
3649 7972
TIME...MOT...LOC 0113Z 261DEG 41KT 3648 7969
$$
WPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 3, 7:58 PM EDT, 58 minutes earlier.
Area forecast discussion, May 3, 7:58 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 758 PM EDT SUN MAY 3 2009 .SYNOPSIS... A STATIONARY FRONT OVER THE AREA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ALONG THE FRONT EARLY MONDAY...RESULTING IN AREAS OF MODERATE TO HEAVY RAIN. && .NEAR TERM /THROUGH MONDAY/... LIGHT SPORADIC SHOWERS WILL CONTINUE TO FALL ACROSS MOST OF THE AREA THIS AFTERNOON AND EVENING...ALONG AND WEST OF THE BLUE RIDGE. ACROSS THE NW NC FOOTHILLS/PIEDMONT AND INTO SOUTHSIDE VA...INSTABILITIES HAVE COME UP THIS AFTERNOON WITH LESS CLOUD COVER AND SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING. NOT EXPECTING ANY SEVERE WEATHER BUT MODERATE TO LOCALIZE HEAVY RAIN IS POSSIBLE. THROUGH THE EVENING...SHOWER COVERAGE WILL DIMINISH SOME BUT NOT COMPLETELY WITH SOME EASTERN SLOPES HAVING DRIZZLE. WIDE SPREAD RAIN SHOWERS WILL RE-ENTER THE AREA AFTER MIDNIGHT AS A COMPLEX LOW PRESSURE SYSTEM TRACKS ALONG THE FRONT FROM THE TENNESSEE VALLEY AND OVER THE AREA MONDAY MORNING. HEAVY RAINFALL CAN BE EXPECTED ACROSS THE AREA...ESPECIALLY THE MOUNTAINS. ONE FLY IN THE OINTMENT THAT COULD REDUCE SIGNIFICANT RAINFALL AMOUNTS AND ANY FLOOD THREAT IS THE CONVECTION FIRING IN THE SOUTHERN MISSISSIPPI VALLEY THIS AFTERNOON. IF THIS COMPLEX REMAINS ACTIVE AND STAYS ALONG THE GULF COAST OVERNIGHT...QPF AMOUNTS MAY BE TO HIGH. HPC HAS SE WV/EXTREME SW VA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL WITH OVER 2 INCHES OF RAIN POSSIBLE FROM THIS EVENING UNTIL MONDAY AFTERNOON. WITH CONVECTION DOWN SOUTH...CURRENT FORECAST ONLY HAS ABOUT AN INCH. ABOUT A HALF OF AN INCH (LOCALIZED 1.25 INCHES) OF RAIN HAS FALLEN ACROSS THE MOUNTAINS IN THE PAST 24 HOURS. WITH SPORADIC SHOWERS TODAY...MOST RAINFALL HAS DRIED UP OR CONSUMED BY SPRING VEGETATION. THEREFORE WILL HOLD OFF AND ANY FLOOD WATCHES IN THE WEST AND WILL HIGHLIGHT IN HWO. ATMOSPHERE IS SATURATED WITH DEEP MOIST SOUTHWEST FLOW...DEW POINTS HAVE BEEN COMING UP ALL DAY. I DO NOT FORESEE DYNAMICALLY COOLING FROM RAIN OVERNIGHT AND THEREFORE WENT A CATEGORY ABOVE GUIDANCE ON OVERNIGHT LOWS AND DEW POINTS...ESPECIALLY IN THE EAST. DEPENDING ON HOW QUICKLY THE RAIN EXITS TOMORROW...TEMPERATURES WILL LIKELY BE ABOUT 5 DEGREES BELOW NORMAL. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... ON TUESDAY THE REMNANTS OF THE STATIONARY FRONT MAY STILL BE IN THE SOUTHERN COUNTY WARNING AREA. THIS WOULD KEEP HIGHS IN THE 50S AND 60S ON THE NORTH SIDE OF THE FRONT. MAIN PLAN WAS TO LOWER TEMPS MON NIGHT THROUGH TUESDAY NIGHT. LOOKS LIKE THERE MIGHT BE ENOUGH OF A WEDGE ESPECIALLY ON TUESDAY NORTH OF THE FRONT FOR CENTRAL AND NRN VA/SE WV TO BE SOCKED IN WITH STRATUS AND FOG...NOT MUCH CHC OF MEASURABLE PRECIPITATION AND LOTS OF FOG WITH THE LIGHT LOW LEVEL WINDS MONDAY NIGHT AND TUESDAY. SHORT WAVE TROF AXIS EVENTUALLY MOVES EAST OF THE FORECAST AREA ON TUESDAY NIGHT. THIS ALLOWS 500 MB HEIGHTS AND 850 MB TEMPERATURES TO BEGIN RISING. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... BY WEDNESDAY THE FRONT HAS WASHED OUT AND ANY SURFACE WEDGING IS GONE...SO WILL STAY WITH WARMER MAXIMUM TEMPERATURES. ZONAL PATTERN TO BEGIN THIS TIME FRAME THAT GRADUALLY TRANSITIONS TO MORE RIDGING IN THE SOUTHWEST UNITED STATES AND A BROAD TROF IN THE NORTHEAST. MODELS HAVE BEEN CONSISTENT BRINGING A SHORT WAVE AND ASSOCIATED COLD FRONT THROUGH THE MID ATLANTIC REGION SO HAVE KEPT THE HIGHEST PROBABILITY OF RAIN ON WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES WILL BE NEAR NORMAL WITH NO MAJOR DEVIATION FROM GUIDANCE NECESSARY AT THIS TIME. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... A QUASI STATIONARY FRONT CONTINUES TO WAVER NORTH AND SOUTH ACROSS THE REGION. THIS WILL CONTINUE TO BRING PERIODS MVFR TO IFR CIGS/VSBYS IN SHOWERS AND LOW CLOUDS...WITH THE IFR CONDITIONS PRIMARILY NORTH OF THE FRONT AT ROA...LYH AND LWB. A STRONG LOW PRESSURE WILL MOVE ALONG THE FRONT AND ACROSS THE REGION MONDAY. THIS WILL BRING A LARGE AREA OF MODERATE TO HEAVY RAIN OVER THE CENTRAL APPALACHIANS THROUGH EARLY AFTERNOON. AS THE LOW PRESSURE MOVES EAST OF THE AREA MONDAY AFTERNOON...WEST WINDS BEHIND IT WILL BRING A BRIEF PERIOD WITH HIGHER CIGS/VSBYS BY LATE MONDAY AFTERNOON. MONDAY NIGHT...LOW LEVEL NORTHEAST FLOW WILL PUSH THE FRONT INTO NORTH CAROLINA...AND THERE IS A GOOD CHC OF MORE IFR CONDITIONS DEVELOPING. THESE LOWER CIGS/VSBYS WILL SLOWLY LIFT ON TUESDAY AS THE FRONT GRADUALLY WASHES OUT. TUESDAY NIGHT THROUGH FRIDAY...THE WEATHER PATTERN REMAINS UNSETTLED WITH ANOTHER FRONT ARRIVING AND SLOWING DOWN OVER THE AREA BY WEDNESDAY NIGHT. THIS WILL KEEP SHOWERS AND POSSIBLY TSTMS AROUND THROUGH THE PERIOD. PERIODS OF MVFR ARE LIKELY...AND IFR IS POSSIBLE...IN THE VCNTY OF ANY SHOWER OR STORM. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...JJ/RCS
Hazardous weather outlook, May 3, 3:35 PM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT SUN MAY 3 2009 VAZ007-WVZ042>045-041945- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 335 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO DEVELOP OVER PARTS OF THE AREA TONIGHT. RUNOFF WILL LIKELY RESULT IN RISING STREAM AND RIVER LEVELS. FLOODING OF SMALL STREAMS MAY BECOME AN ISSUE IF THE RAIN PERSISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN AND RISING STREAM LEVELS ARE POSSIBLE MONDAY. AFTER MONDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009>020-022>024-041945- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- 335 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO DEVELOP OVER PARTS OF THE AREA TONIGHT. RUNOFF WILL LIKELY RESULT IN RISING STREAM LEVELS. FLOODING OF SMALL STREAMS MAY BECOME AN ISSUE IF THE RAIN PERSISTS. PONDING OF WATER ON ROADWAYS IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN AND RISING STREAM LEVELS ARE POSSIBLE MONDAY. AFTER MONDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-041945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 335 PM EDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS THE POTENTIAL FOR HEAVY RAIN TO DEVELOP OVER PARTS OF THE AREA AFTER MIDNIGHT. RUNOFF WILL LIKELY RESULT IN RISING STREAM LEVELS AND PONDING OF WATER ON ROADWAYS IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN AND RISING STREAM LEVELS ARE POSSIBLE MONDAY. AFTER MONDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 3:58 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT SUN MAY 3 2009 NCZ005-006-VAZ043-044-058-059-032100- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...MARTINSVILLE...DANVILLE... SOUTH BOSTON...KEYSVILLE 358 PM EDT SUN MAY 3 2009 ...ISOLATED THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS... SHOWERS AND ISOLATED THUNDERSTORMS ARE GOING TO MOVE ACROSS SOUTHSIDE VIRGINIA...AND NORTHWEST NORTH CAROLINA THROUGH 500 PM. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS...UP TO TWO THIRDS OF AN INCH...IN AN HOUR. ALSO...GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE. LOCATIONS THAT CAN EXPECT THESE HEAVIER SHOWERS INCLUDE...EDEN...PROSPECT HILL...ELMO AND DRYBURG. IF TRAVELING...BE AWARE THAT POOR VISIBILITIES WILL BE ENCOUNTERED IN THE HEAVIER RAINS. PONDING OF WATER ON THE ROADS WILL ALSO CAUSE HYDROPLANING HAZARDS.
Special weather statement, May 3, 4:50 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SUN MAY 3 2009
VAZ058-032115-
HALIFAX VA-
450 PM EDT SUN MAY 3 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HALIFAX COUNTY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DRYBURG...
MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR STAUNTON RIVER STATE PARK AROUND 455 PM.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND AWAY
FROM WINDOWS...ESPECIALLY THOSE AT THE STAUNTON RIVER STATE PARK.
LAT...LON 3663 7857 3665 7862 3669 7865 3667 7869
3663 7870 3664 7878 3675 7879 3675 7868
3672 7867 3668 7861 3665 7856 3664 7854
EXPERIMENTAL
WPSpecial weather statement, May 3, 6:48 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 648 PM EDT SUN MAY 3 2009 NCZ002-003-019-032330- ALLEGHANY NC-SURRY NC-WILKES NC- 648 PM EDT SUN MAY 3 2009 ...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...SURRY AND WILKES COUNTIES... AT 646 PM EDT...A DEVELOPING STRONG THUNDERSTORM WAS LOCATED NEAR ABSHERS...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR ROARING GAP AROUND 700 PM...BENHAM AROUND 705 PM...STATE ROAD AROUND 710 PM...MOUNTAIN PARK AROUND 715 PM AND DOBSON AROUND 725 PM. HEAD INDOORS IF YOU ARE IN THE PATH OF THIS STORM. WINDS GUSTING THIS HIGH COULD SNAP LIMBS. LAT...LON 3650 8073 3635 8068 3625 8117 3642 8122 EXPERIMENTAL WP
Special weather statement, May 3, 7:25 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SUN MAY 3 2009
NCZ003-004-VAZ032-040015-
PATRICK VA-STOKES NC-SURRY NC-
725 PM EDT SUN MAY 3 2009
...A STRONG THUNDERSTORM WILL AFFECT PATRICK...STOKES AND SURRY
COUNTIES...
AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DOBSON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WHITE PLAINS AROUND 730 PM...FLAT ROCK AROUND
735 PM...WOODVILLE AROUND 745 PM...FRANCISCO AROUND 755 PM...
LAWSONVILLE AROUND 805 PM AND SANDY RIDGE AROUND 815 PM.
LAT...LON 3635 8078 3652 8081 3656 8067 3656 8062
3658 8061 3670 8011 3646 8003 3639 8040
EXPERIMENTAL
WPSpecial weather statement, May 3, 8:17 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
817 PM EDT SUN MAY 3 2009
NCZ004-005-VAZ032-043-040100-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-
817 PM EDT SUN MAY 3 2009
...STRONG THUNDERSTORMS WILL AFFECT HENRY...PATRICK...ROCKINGHAM AND
STOKES COUNTIES...
AT 814 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHWEST OF SANDY RIDGE TO 4 MILES SOUTHWEST OF SANDY RIDGE TO 5
MILES SOUTHWEST OF DANBURY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR MEADOWS AROUND 825 PM...AYERSVILLE AROUND
830 PM...MAYODAN AROUND 840 PM...AND STONEVILLE AROUND 845 PM.
IF TRAVELING...BE PREPARED FOR POOR VISIBILITIES.
LAT...LON 3638 8041 3647 8027 3664 8025 3660 7970
3655 7971 3655 7961 3642 7962 3629 7979
EXPERIMENTAL
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:17 PM EDT | Special Weather Statement | RNK | Rockingham, Stokes | 43 min |
| May 3, 10:43 PM EDT | Flood Watch | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 13 hr |
| May 3, 10:56 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe, Watauga | 64 min |
| May 4, 4:18 PM EDT | Special Weather Statement | RNK | Wilkes | 42 min |
| May 4, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 66 min |
| May 4, 4:59 PM EDT | Special Weather Statement | RNK | Watauga | 46 min |
Nearby
Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.